Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

fentanyl withdrawl

tarheelgirlttarheelgirl Posts: 473
edited 06/11/2012 - 8:47 AM in Pain Medications
How long would you have to be on a med to have w/d if you stop it? I was on the fentanyl patch 50-75mcg M-F this past week , then we switched back to my old meds and today I am vomitting...could it be from that?? I didn't wean b/c I didn't think I was takig it long enough, but it was a pretty high dose for a few days...what do you think???


  • MetalneckMetalneck Island of Misfit toysPosts: 1,364
    What are the "old meds" you switched back to?

    I have gone on and off the patches and as long as I was still on another opiate I had no problems.

    Sorry your in acute distress ... stay hydrated ... drink water ... gatorade ... etc.

    Warmest regards,

    Spine-health Moderator
    Welcome to Spine-Health  Please read the linked guidelines!!

  • i went back to my oxycontin. i know they are different types of opoids. i went thru the worst w/d about 2 years ago when i was ripped off percocet and put on the patches. but when i came off the patches about a year later, i weaned down nicely, so didn't have problems.
  • MetalneckMetalneck Island of Misfit toysPosts: 1,364
    just from experience guess would be that its a side effect from the oxycontin and not withdrawl from the patches. In another thread you mentioned another new med also ... maybe its a combo effect?

    As always when something is out of sorts .... run it by your doc asap and let them provide instruction.

    Hoping things settle down soon,

    Spine-health Moderator
    Welcome to Spine-Health  Please read the linked guidelines!!

  • Your Oxycontin was increased maybe that's causing your nausea and as usual always check it with your Dr.? Hopefully these are only temporary symptoms and as long as everything is regular hope you can adjust to these meds again. Sorry to hear the patch didn't work for you and hope your pain gets under control. Charry
    DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN
  • When my mother was in the hospital last month they dropped her fentanyl patch down from 100-125 to 50 as she was having problems with CHF and COPD and the hospitalist (NOT her own doctor) decided that it should be done.

    It was not pleasant, nor was it acceptable to my mom and she told the doctor to call her own doc and get her patch back on NOW. She had pain, some discomfort, but no vomiting. Thankfully, they determined that her patches had little to do with her issues, and they put her back on her norm.

    Could it be going back on the old meds after having a week without them in your system?
    Good luck, hope you get it resolved soon.
  • i dont know. while i was on the patches for the week, i stayed on oxycodone for breakthru pain. my oxycontin was increased on friday, but i haven't had ill effects until today. and i was given restoril for sleep and took that friday and sat nights with no problems. but thanks for the brainstorming. maybe i just have a bug and it's nothing to do with meds. idk. thanks
  • isn't ativan supposed to help with w/d symptoms? I'm kinkda shaky too. but i don't have the severe muscle spasms like i had that one time...but a lot of twitching...

    I usually have phenergan on hand for migraines and it's in process of refil...ugh...so i took benadryl, but i'm still very naseated...haven't vomited again though...so perhaps it worked. i think it's time to try to go to bed.

    goodnight and thanks. throw up bucket and wash clothe beside bed...
  • I had terrible withdrawal symptoms when I went off Fentanyl, and I DID wean off of it. They lasted about a week; nausea, hot and cold spells, weird dreams, agitation....you name it. Hope by now you're feeling a little better.

  • I really found it to have a double edge. It worked, but it also caused a lot of side effects. The ones you list, are the ones that I experienced. It was 3 or 4 years ago now, so my memory might have glossed over how bad it really was.

    I was on it for about 6 weeks, and was at the 75 level, with a 25 patch to handle when the medication dropped off after 48 hours.
  • i think since i was only on them for a few days thaat my symptoms were coming from the new oxy formulation...it seems to be bothering everyones tummys,
Sign In or Register to comment.